Alert archive / Washington / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Oct 19, 2007, 8:59 PM PDT for Pierce County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2007, 8:59 PM PDT (03:59 UTC)
- Expired
- Oct 19, 2007, 9:30 PM PDT
- In force
- 31 min
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
County Pierce County, WA
The radar
The Seattle radar (KATX), 135 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSEW 200408
SVRSEW
WAC053-200430-
/O.NEW.KSEW.SV.W.0002.071020T0359Z-071020T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
905 PM PDT FRI OCT 19 2007
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIERCE COUNTY IN WEST CENTRAL WASHINGTON...
THIS INCLUDES THE CITIES OF...ORTING...KAPOWSIN...GRAHAM...
EATONVILLE...
* UNTIL 930 PM PDT
* AT 858 PM PDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF EATONVILLE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF GRAHAM BY 910 PM PDT...
KAPOWSIN BY 915 PM PDT...
6 MILES SOUTHEAST OF ORTING BY 925 PM PDT...
CARBONADO AND WILKESON BY 930 PM PDT...
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 2
MILES NORTH OF RAINIER WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4697 12251 4718 12207 4717 12204 4700 12188
4683 12234 4685 12240
TIME...MOT...LOC 0359Z 238DEG 21KT 4694 12233
$$
MCDONNALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:14 PM PDT, 5 hours 45 minutes earlier.
Area forecast discussion, Oct 19, 3:14 PM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 314 PM PDT FRI OCT 19 2007 UPDATED THE AVIATION AND HEADLINE SEGMENTS .SYNOPSIS...LOW LEVEL ONSHORE FLOW...COMBINED WITH A COLD UPPER LEVEL TROUGH OF LOW PRESSURE MOVING IN FROM OFFSHORE...WILL PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SATURDAY. SNOW SHOWERS ARE EXPECTED IN THE MOUNTAINS ABOVE ABOUT 3500 FEET. SHOWER ACTIVITY WILL END LATE SATURDAY NIGHT AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. A WEAK WARM FRONT WILL BRUSH THE NORTH PART OF THE AREA SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL GIVE DRY WEATHER TO THE AREA EARLY NEXT WEEK...WITH LATE NIGHT AND MORNING FOG IN THE INTERIOR VALLEYS. && .SHORT TERM...A RATHER STRONG ONSHORE FLOW OF COOL AND UNSTABLE AIR OFF THE PACIFIC IS PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. EXPECT LITTLE CHANGE FOR THE NEXT 24-30 HOURS AS A LARGE BATCH OF COLD AIR ALOFT IS SEEN EXTENDING FROM JUST OFF THE COASTLINE OUT TO 140W. THE COLD POOL ALOFT...WITH M38C TO M40C AT 500 MB...IS EXTENSIVE. WHILE THERE COULD BE AN ISOLATED THUNDERSTORM AT ANY TIME ON THE COAST AS AIR ASCENDS AGAINST THE TERRAIN...THE BEST CHANCE FOR THE ISOLATED THUNDERSTORMS IN THE INTERIOR WILL BE DURING THE DAYTIME HOURS WHEN INSTABILITY IS MAXIMIZED. BREEZY CONDITIONS WILL ALSO CONTINUE UNTIL THE UPPER TROUGH PASSES SAT EVENING. SNOW LEVELS IN THE MOUNTAINS NEAR 4000 FEET THIS AFTERNOON WILL GRADUALLY FALL TO ABOUT 3500 FEET...WITH SNOW AFFECTING THE HIGHER PASSES. EXPECT AMOUNTS GENERALLY TO RANGE FROM 3 TO 5 INCHES PER 12 HOUR PERIOD TONIGHT AND SATURDAY...A BIT BELOW SNOW ADVISORY CRITERIA. SHOWER ACTIVITY WILL COME TO AN END LATE SAT NIGHT OR EARLY SUN AS THE AIR MASS RAPIDLY STABILIZES IN A BUILDING UPPER RIDGE ALONG THE WEST COAST. MODELS ARE TRENDING TOWARD A SOLUTION THAT WOULD BRING A WEAK WARM FRONT TO THE COAST AND NORTH INTERIOR LATER SUN AND SUN NIGHT. HAVE TRIMMED BACK POPS...EXCEPT ON THE NORTH COAST...FOR LATER IN THE WEEKEND...AND IF TRENDS CONTINUE LATER SHIFTS MAY BE ABLE TO TRIM THEM BACK FURTHER. ADDED SOME PATCHY FOG MON MORNING FOR THE SOUTH INTERIOR WHERE THERE MAY BE A LITTLE MORE CLEARING LATE SUN NIGHT. TEMPERATURES IN THE SHORT TERM WILL CONTINUE TO RUN BELOW NORMAL...BUT WILL SLOWLY MODERATE STARTING MON. ALBRECHT .LONG TERM...RIDGING AT THE SURFACE AND ALOFT WILL PROVIDE DRY CONDITIONS TUE AND INTO EARLY WED. 500 MB HEIGHTS CLIMB TO AROUND 588 DAM WHILE A 1030 MB HIGH SETS UP JUST TO OUR NORTH. ITS OCTOBER AND THE GROUND IS WET...THEREFORE IT LOOKS LIKE ITS GOING TO FOG. I TRIMMED MAX TEMPERATURES IN THE LOWLANDS BELOW GUIDANCE AS FOG POSSIBLY HANGS TOUGH INTO THE EARLY TO MID AFTERNOON HOURS BEFORE BREAKING OUT. LATER WED OR WED NIGHT...BOTH THE GFS AND EURO IN RESPONSE TO STRONG DEVELOPMENT IN THE CENTRAL PACIFIC...START BUILDING A RIDGE AROUND 150W AND DIG TROUGHING INTO THE PAC NW. MODELS ARE CONSISTENT IN THESE TRENDS BUT ARE VARYING A BIT FROM RUN TO RUN. SO WILL INTRODUCE A CHANCE OF SHOWERS FOR WED NIGHT THROUGH THE END OF THE WEAK BEFORE FLOW GOES OFFSHORE FOR DRYING ONCE AGAIN TOWARD THE NEXT WEEKEND. ALBRECHT && .AVIATION...THE AIR MASS WILL BE REMAIN COOL AND UNSTABLE OVER THE AREA THRU TONIGHT...ALTHOUGH THE RISK OF TSTMS WILL END ABOUT SUNSET ACROSS THE ENTIRE AREA EXCEPT THE PAC COASTAL WATERS. ANTICIPATE SMALL HAIL WITH THE STRONGER TSTMS. CIGS WILL GENERALLY BE AT OR ABOVE 4K FT...EXCEPT NEAR 2K FT WITH SHOWERS. AFTERNOON...OTHERWISE THE MOST UNSTABLE AIR MASS WILL REMAIN OVER THE OLYMPICS WWD. CIGS WILL GENERALLY BE NEAR 5K FT...EXCEPT BETWEEN 1K AND 2K FT WITH THE HEAVIER SHOWERS. MODERATELY STRONG...LOW LEVEL...ONSHORE FLOW WILL PERSIST. CASCADE PASS FROM KSEA-KELN...BASES GENERALLY 4-6K FT MSL WITH TOPS BETWEEN 10K AND 15K FT. CASCADES OBSCURED BY CLOUDS AND/OR PRECIPITATION. AT KSEA...EXPECT CIGS TO GENERALLY BE AT OR ABOVE 5K FT...EXCEPT DOWN TO NEAR 2K FT WITH ANY HEAVY SHOWERS. THERE IS A 20 PERCENT CHANCE OF A TSTM WITHIN THE AIRPORT COMPLEX BETWEEN 22Z AND 01Z. AFTER 01Z...THE TSTM THREAT WILL BECOME NIL. WINDS WILL REMAIN SLY 10-15 KT...WITH GUSTS TO 25 KT TIL 02Z. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. HIGH SURF ADVISORY COAST. 2. SMALL CRAFT ADVISORY COASTAL WATERS...W ENTRANCE TO THE STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND PUGET SOUND/HOOD CANAL. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Oct 19, 4:21 PM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
421 PM PDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 4 WNW CINEBAR 46.61N 122.62W
10/19/2007 E0.25 INCH LEWIS WA TRAINED SPOTTER
CALLED SPOTTER FOR STORM REPORT. SAID HAIL WAS ABOUT
1/4-3/8 INCH IN DIAMETER AND COVERED THE GROUND.
&&
DDAMICONearby
Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.